68.4K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Tamoxifen and macula degeneration

6 REPLIES 6
catseye
Member

Re: Tamoxifen and macula degeneration

Hi Rev Cat,

Glad to hear it was "only" PVD and nothing more serious. I've got PVD in both eyes too, and notice lots of floaty blobby bits.

Hopefully I will eventually stop noticing them. Like most symptoms, I find they are worse if I am tired or stressed, although I must admit I do occasionally find it vaguely entertaining to watch them whizzing around!!

RevCat
Member

Re: Tamoxifen and macula degeneration

Just to close out my contribution on this thread... Ophthalmologist confirmed I have PVD in both eyes and a particularly large 'blob' in my left eye, but basically I just have to put up with it and eventually I'll stop noticing it.  When I pressed him about Tam and AIs he was very non-committal (and seemed not very interested).  Overall then, good news.  Just need to think more about font sizes and stop trying to read lying down!!

RevCat
Member

Re: Tamoxifen and macula degeneration

Thanks Catseye (seems an appropriate name somehow!!)

 

I'm not looking for a Tamoxifen link, just know that there is a nice vague allusion to 'vision changes' on the side effects list.  Trust me, I'll be very happy if it is "just" because I'm severely myopic!!Cat Wink

catseye
Member

Re: Tamoxifen and macula degeneration

Have a look at the "Eye checks on Tamoxifen" thread.  I don't think PVD is associated with Tamoxifen, but it certainly is associated with  moderate to high myopia. Hope all goes well at your appointment on Monday, Revcat.

RevCat
Member

Re: Tamoxifen and macula degeneration

I am currently waiting an ophthalmology appointment because the vision in one of my eyes has become very blurry (now for about 4 months).  The optician thinks it is probably Posterior Vitreous Detachment (PVD) due to me being very myopic, but my BCN agrees it might be linked to Tamoxifen.  I have now been given a cancellation appointment for Monday coming (2nd Sept) so will report back when I've been.

 

I, too have been on Tamoxifen for two and a half years (just over two when this started)

Cassowary
Member

Re: Tamoxifen and macula degeneration

I only recently started on tamoxifen so have not experienced what you are suffering, however I had a regular eye test and the optician to.d me that macula degeneration is one of the known SEs . Sorry that you are struggling with it. Sending you big hugs.

Jude
Guest user
Not applicable

Tamoxifen and macula degeneration

I have been taking Tamoxifen for 2 years now. I went for an eye check up yesterday eyes my ees seem to hav got worse!
anyway after many tests I have been told that I have Macula Degeneration in my left eye. Te Optician said it could be due to the Tamoxifen . A yet they don't know how quickly it will spread and are keeping their eyI on me.
i hate taking Tamoxifen anyway so I am now really thinking of coming off it. Has anyone else had this experience?